MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6080823P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 03/01/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
No product has been returned for evaluation as it remained in-situ.No alleged product malfunction, no radiographic or photographic films have been provided at this time.Labeling review: ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Rarely, some complications may be fatal." left in-situ.
 
Event or Problem Description
On (b)(6) 2018 a patient underwent a revision procedure of another manufacturers transforaminal lumbar interbody fusion.Nuvasive cages were placed at l5/s1 levels without any reported problems.During the extension of the previously placed posterior fixation, the patient's blood pressure decreased.Rod insertion, set screw tightening and placement of transverse connectors was performed and patient was closed.Cardiac massage and first aid treatment was performed.Patient was transferred to the intensive care unit and later expired.The cause of the patient's demise is unknown at this time.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7375934
Report Number2031966-2018-00027
Device Sequence Number2311835
Product Code MAX
UDI-Device Identifier00887517679604
UDI-Public00887517679604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number6080823P2
Device Lot NumberML0582
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;